Turn on thread page Beta

Can you overdose on these? watch

Announcements
    Offline

    20
    ReputationRep:
    (Original post by henryt)
    I should imagine that it would also depend on the millgrams/tablet of actual paracetemol. Taking 2 150mg tabs is the same as taking 6 50mg tabs!
    Paracetamol generally comes in 500mg.

    And yes, Fluffy is right that it's more like 3-4 times that can be lethal. It depends on the state of your liver; taking 8 at once is certainly not going to be good for it and should never be attempted.

    N_M - just because you know someone who's survived it doesn't make it a clever thing to do.

    SW - you shouldn't say things like that EVER when you don't know what you're talking about when it comes to drugs.
    Offline

    2
    ReputationRep:
    Is this your MSN friend you're concerned about?
    Offline

    18
    (Original post by SW)
    Well the allowance per 24 hours is 8 I think?? :confused:

    16 paracetamol at ONCE wouldn't kill you - I'm sure... nevermind in 24 hours
    Can kill you if you are slight person or have activated liver enzymes (ie if you're a drinker, if you take alcohol with the pills, if you are on certain other medication)
    Basic rule is that most people (97.5%) need 25+ paracetemol to kill you.

    Why do you think that they limit the number of packets you can buy in the supermarket/pharmacy..?
    Offline

    20
    ReputationRep:
    (Original post by Jamie)
    Can kill you if you are slight person or have activated liver enzymes (ie if you're a drinker, if you take alcohol with the pills, if you are on certain other medication)
    Basic rule is that most people (97.5%) need 25+ paracetemol to kill you.

    Why do you think that they limit the number of packets you can buy in the supermarket/pharmacy..?
    Still not a clever idea to take more than the recommended dose at once though, is it?
    Offline

    18
    O god no. I said what i meant KILL YOU. You will still have some damage occuring after only 8 in one go.
    • Thread Starter
    Offline

    8
    ReputationRep:
    (Original post by JonnyB)
    Is this your MSN friend you're concerned about?
    Yep.
    Offline

    0
    ReputationRep:
    well i dont think over dosing on antihistamines would do anything too serious, although it would depend on how many you take. if your antihistamine contained any kind of steroid then it can be quite serious.
    Offline

    1
    ReputationRep:
    You can overdose on anything, an overdose is taking more than the recommended daily amount. Taking antihistamines I imagine would make you very drowsy so operating machinery or driving could be pretty dangerous.

    I'd advise ringing NHS direct or going to the doctor and if there are any bad symtoms like passing out or being violently sick go to A+E. Always better safe than sorry.
    Offline

    14
    ReputationRep:
    (Original post by marzigirl)
    well i dont think over dosing on antihistamines would do anything too serious, although it would depend on how many you take. if your antihistamine contained any kind of steroid then it can be quite serious.
    Depends on the antihistamine. 28 people in the US died as a result of antihistamine overdose in 1999.

    http://www.emedicine.com/EMERG/topic38.htm
 
 
 
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: August 10, 2005
Poll
Have you ever experienced bullying?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.